Alert archive / New Jersey / Special Weather Statements in 2016
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 18, 2016, 12:00 AM EDT for Atlantic County, New Jersey. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2016, 12:00 AM EDT (04:00 UTC)
- Expired
- Aug 18, 2016, 12:45 AM EDT
- In force
- 45 min
- Issued by
- NWS Philadelphia/Mount Holly
County Atlantic County, NJ
The radar
The Philadelphia radar (KDIX), 54 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 00:00Z, 4.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
055
WWUS81 KPHI 180400
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1200 AM EDT THU AUG 18 2016
NJZ016>018-020>023-025>027-180445-
OCEAN-SALEM-CAPE MAY-ATLANTIC-CUMBERLAND-COASTAL OCEAN-COASTAL
ATLANTIC-GLOUCESTER-CAMDEN-SOUTHEASTERN BURLINGTON-
1200 AM EDT THU AUG 18 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CAMDEN...
SOUTHEASTERN GLOUCESTER...NORTHWESTERN CAPE MAY...ATLANTIC...EAST
CENTRAL SALEM...SOUTH CENTRAL OCEAN...EASTERN CUMBERLAND AND
SOUTHEASTERN BURLINGTON COUNTIES...
AT 1200 AM EDT...A STRONG THUNDERSTORM WAS OVER CUMBERLAND...OR 7
MILES SOUTHEAST OF MILLVILLE...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VINELAND...ATLANTIC CITY...MILLVILLE...CUMBERLAND...PLEASANTVILLE...
HAMMONTON...SOMERS POINT...BRIGANTINE...NORTHFIELD...ABSECON...
BUENA...EGG HARBOR CITY...LAUREL LAKE...TUCKERTON...WEYMOUTH...
ESTELL MANOR...NEWFIELD...PORT REPUBLIC...CORBIN CITY AND MALAGA.
LAT...LON 3941 7440 3948 7431 3946 7431 3939 7437
3936 7449 3939 7452 3934 7453 3933 7467
3933 7468 3931 7466 3922 7495 3955 7523
3979 7447 3961 7430 3956 7433 3957 7428
3952 7428 3953 7427 3955 7426 3954 7425
TIME...MOT...LOC 0400Z 246DEG 39KT 3935 7492
$$
MWGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 17, 8:50 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 17, 8:50 PM EDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 850 PM EDT WED AUG 17 2016 .SYNOPSIS... A cold front will continue to weaken tonight into Thursday as it continues to sag to our south. A couple of weak surface troughs are expected to affect the area Thursday and Friday. High pressure builds across northern New England Saturday, while trying to nose down the east coast. A cold front from the west is expected to move across the area Sunday night into Monday morning. High pressure will then return for Tuesday into Wednesday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... The stalled front to the south and some weak disturbances moving along it will set the stage for more showers and some tstms overnight. The best potential for tstms will be across Delmarva and srn NJ with the activity now organizing between Baltimore and Washington DC. This should continue to move ENE across the area over the next several hours. Tstms could have gusty winds and heavy downpours since it is working on the hot-humid airmass just to the south. Pops were increased over Delmarva and left as they were over PA/cntrl-nrn NJ. Activity further north will be more sct in nature with an tstm possible there too. There is also a concern for locally heavy rainfall and poor drainage/isolated flash flooding along and south of the stalled front. Storms will be moving quickly to the east but there is a potential for storms to backbuild/train as a 35 kt southwesterly jet in the 850-700 mb layer interacts with the stalled boundary. These storms will be efficient rainfall producers with PWATs forecast to be in the 2.0-2.25 inch rain and a deep (12-14 kft) warm cloud layer. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... Expect showers to move off the coast by early to mid morning as the shortwave trough progresses downstream. This will allow for a period of clearing, especially west of I-95 toward midday and farther east during the afternoon hours. Given enough heating occurs to destabilize the boundary layer, diurnally driven showers or storms may develop across the area during the afternoon. The favored convective areas will be across the Delmarva/far southern NJ and across the higher terrain in northeastern PA and northwest NJ. There will be no more excessive heat concerns on Thursday. Highs will generally be in the mid 80s while dewpoints are in the 65-70 degree range. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... On Friday a weak surface trough may across the area during the day. However, there is not much moisture or any strong short wave/vorticity impulses aloft expected, so we will keep the weather dry for now. Although it wouldn't be surprising to see a very isolated shower develop. High pressure builds across northern New England Friday night into Saturday. It will try to nose its way down the east coast during the day Saturday. This will lead to a southeast-south flow across much of the area. With an increase in moisture and possible short wave/vorticity impulses, shower/thunderstorm chances develop during the day Saturday. The old frontal boundary to our south may begin lifting back toward our area as a warm front Saturday night into Sunday. With additional short wave/vorticity impulses, there will remain a chance of showers and thunderstorms overnight Saturday into Sunday. Warm and humid conditions will continue Friday, Saturday, and Sunday. However, conditions are currently not expected to reach the excessive levels they did this past weekend. A cold front is expected to approach the area later in the day Sunday and move into the area Sunday night, and progress eastward through Monday morning. Rain chances being increasing late Sunday, with the highest probabilities everywhere Sunday night. Even though the front is expected to come through Sunday night, there could still remain some instability, so thunderstorms will remain a possibility with heavy rain and gusty winds possible. The front will be offshore by Monday, and high pressure will begin moving in Tuesday into Wednesday. Monday will be several degrees cooler than the weekend, and Tuesday and Wednesday are expected to be even cooler. Dewpoints will be markedly lower than the weekend, especially Tuesday and Wednesday, so we will get a break from the oppressive heat and humidity. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Conditions will deteriorate across the Srn terminals over the next few hours and a bit later elsewhere. Sct tstms may create poor flying conditions for awhile overnight. Activity further north will be more sct in nature. Winds will generally be light and variable. MVFR CIGS may continue to linger after the showers end during the morning Thursday. Clouds should being to scatter out from west to east with ceiling heights rising VFR levels. W to NW flow around 10 kt are expected during the day Thursday. OUTLOOK... Thursday night...Generally VFR. A chance of showers or thunderstorms in the early evening. Friday-Friday night...VFR. Saturday-Sunday...Generally VFR. Chance of showers and thunderstorms, especially during the day, possibly leading to lower conditions. Sunday night...Showers and thunderstorms overnight with a cold frontal passage. Lower conditions possible, especially with any heavier rain. Monday...Generally VFR. Rain expected to end during the morning hours. Gusty NW winds 15-20 KT. && .MARINE... Winds and seas below SCA levels tonight and Thursday. A few thunderstorms may reach our southern coastal waters overnight. Locally gusty winds and higher seas are possible. Rip Currents....The risk for the formation of dangerous rip currents will be low through Thursday. OUTLOOK... Thursday night-Monday...Sub-Small Craft Advisory conditions expected across the waters through the period. Winds may periodically gust 15- 20 knots, especially Monday behind a cold frontal passage. && .EQUIPMENT... Due to equipment failure (A/C unit), KDIX WSR-88D radar is out of service. Return to service is unknown at this time but technicians are troubleshooting the issue. KDOX and TPHL radars will help fill in the radar coverage gaps across southeast PA, southern NJ and Delmarva. Luckily, these southern zones are where potentially active weather is more likely to occur vs the northern third of the CWA where the current radar outages result in less than ideal surveillance coverage. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Robertson Near Term...Klein/Po Short Term...Klein Long Term...Robertson Aviation...Klein/Robertson/Po Marine...Klein/Robertson/Po Equipment...
Hazardous weather outlook, Aug 17, 2:35 PM EDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 235 PM EDT WED AUG 17 2016 NJZ001-007>010-012>015-018>020-026-027-PAZ054-055-060>062-071- 103>106-181845- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-PHILADELPHIA-WESTERN MONTGOMERY-EASTERN MONTGOMERY- UPPER BUCKS-LOWER BUCKS- 235 PM EDT WED AUG 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ012-015-019-020-181845- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE- 235 PM EDT WED AUG 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA TOWARD SUNSET. A FEW OF THESE STORMS THIS EVENING MAY PRODUCE LOCALLY DAMAGING WIND GUSTS. THESE STORMS WILL ALSO CONTAIN TORRENTIAL DOWNPOURS. IF MULTIPLE THUNDERSTORMS TRACK OVER THE SAME LOCATION, POOR DRAINAGE OR EVEN LOCALIZED FLASH FLOODING COULD OCCUR LATE THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ANZ430-431-450>455-181845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 235 PM EDT WED AUG 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ016-017-021>025-PAZ070-101-102-181845- NEW CASTLE-CECIL-SALEM-GLOUCESTER-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-DELAWARE-WESTERN CHESTER- EASTERN CHESTER- 235 PM EDT WED AUG 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA AFTER SUNSET. SOME OF THESE STORMS WILL CONTAIN TORRENTIAL DOWNPOURS. IF MULTIPLE THUNDERSTORMS TRACK OVER THE SAME LOCATION, POOR DRAINAGE OR EVEN LOCALIZED FLASH FLOODING COULD OCCUR LATE THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JRK
In the hours before
Special weather statement, Aug 17, 11:16 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1116 PM EDT WED AUG 17 2016
DEZ001-002-NJZ016>018-021>023-180400-
KENT-NEW CASTLE-SALEM-CAPE MAY-ATLANTIC-CUMBERLAND-GLOUCESTER-CAMDEN-
1116 PM EDT WED AUG 17 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NEW
CASTLE...NORTHEASTERN KENT...SOUTH CENTRAL CAMDEN...SOUTHEASTERN
GLOUCESTER...NORTHWESTERN CAPE MAY...SOUTHWESTERN ATLANTIC...SALEM
AND CUMBERLAND COUNTIES...
AT 1116 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HOPE CREEK TO NEAR VIOLA...AND MOVING NORTHEAST
AT 50 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
VINELAND...DOVER...MILLVILLE...BRIDGETON...MIDDLETOWN...CUMBERLAND...
GLASSBORO...SMYRNA...CLAYTON...SALEM...BUENA...LAUREL LAKE...
ALLOWAY...QUINTON...WOODBINE...ESTELL MANOR...NEWFIELD...ELMER...
CHESWOLD AND GREENWICH.
LAT...LON 3956 7557 3946 7559 3935 7549 3940 7543
3948 7554 3951 7556 3949 7553 3954 7554
3957 7551 3974 7490 3922 7470 3918 7494
3921 7507 3918 7515 3924 7517 3930 7528
3921 7540 3911 7540 3909 7551 3951 7573
TIME...MOT...LOC 0316Z 246DEG 43KT 3948 7550 3899 7550
MWGSpecial weather statement, Aug 17, 11:46 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1146 PM EDT WED AUG 17 2016
DEZ002>004-NJZ023-024-180445-
DELAWARE BEACHES-KENT-INLAND SUSSEX-CAPE MAY-ATLANTIC COASTAL CAPE
MAY-
1146 PM EDT WED AUG 17 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN KENT...
CENTRAL SUSSEX AND SOUTHWESTERN CAPE MAY COUNTIES...
AT 1146 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MILFORD TO DAGSBORO...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...CAPE MAY...MILFORD...NORTH WILDWOOD...MILLSBORO...
WILDWOOD CREST...LEWES...MILTON...AVALON...WEST CAPE MAY...
STONE HARBOR...DAGSBORO...MILLVILLE...ELLENDALE...BOWERS...
WOODSIDE...VIOLA...HENLOPEN ACRES...
CAPE MAY COURT HOUSE AND SCOTCH BONNET.
LAT...LON 3848 7540 3907 7559 3910 7540 3891 7531
3878 7512 3917 7490 3918 7491 3921 7469
3899 7479 3879 7508 3867 7507 3869 7508
3864 7513 3866 7507 3861 7506 3859 7521
3860 7506 3847 7505
TIME...MOT...LOC 0346Z 263DEG 35KT 3895 7547 3852 7526
MWGSpecial weather statement, Aug 18, 12:00 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1200 AM EDT THU AUG 18 2016
NJZ016>018-020>023-025>027-180445-
OCEAN-SALEM-CAPE MAY-ATLANTIC-CUMBERLAND-COASTAL OCEAN-COASTAL
ATLANTIC-GLOUCESTER-CAMDEN-SOUTHEASTERN BURLINGTON-
1200 AM EDT THU AUG 18 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CAMDEN...
SOUTHEASTERN GLOUCESTER...NORTHWESTERN CAPE MAY...ATLANTIC...EAST
CENTRAL SALEM...SOUTH CENTRAL OCEAN...EASTERN CUMBERLAND AND
SOUTHEASTERN BURLINGTON COUNTIES...
AT 1200 AM EDT...A STRONG THUNDERSTORM WAS OVER CUMBERLAND...OR 7
MILES SOUTHEAST OF MILLVILLE...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VINELAND...ATLANTIC CITY...MILLVILLE...CUMBERLAND...PLEASANTVILLE...
HAMMONTON...SOMERS POINT...BRIGANTINE...NORTHFIELD...ABSECON...
BUENA...EGG HARBOR CITY...LAUREL LAKE...TUCKERTON...WEYMOUTH...
ESTELL MANOR...NEWFIELD...PORT REPUBLIC...CORBIN CITY AND MALAGA.
LAT...LON 3941 7440 3948 7431 3946 7431 3939 7437
3936 7449 3939 7452 3934 7453 3933 7467
3933 7468 3931 7466 3922 7495 3955 7523
3979 7447 3961 7430 3956 7433 3957 7428
3952 7428 3953 7427 3955 7426 3954 7425
TIME...MOT...LOC 0400Z 246DEG 39KT 3935 7492
MWGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 10:51 PM EDT | Special Marine Warning | PHI | 54 min | |
| Aug 17, 11:16 PM EDT | Special Weather Statement | PHI | Cumberland, Salem | 44 min |
| Aug 17, 11:46 PM EDT | Special Weather Statement | PHI | Cape May | 59 min |
| Aug 17, 11:54 PM EDT | Special Marine Warning | PHI | 51 min | |
| Aug 18, 12:05 AM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May, Cumberland | 40 min |
| Aug 18, 12:21 AM EDT | Special Marine Warning | PHI | 54 min | |
| Aug 18, 12:36 AM EDT | Special Marine Warning | PHI | 54 min | |
| Aug 18, 1:24 AM EDT | Special Marine Warning | PHI | 66 min | |
| Aug 17, 9:52 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's, Talbot | 38 min |
| Aug 17, 10:25 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Cecil, Kent, Queen Anne's, Talbot | 50 min |
| Aug 17, 10:44 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's, Talbot | 61 min |
Nearby
Special Weather Statements in New Jersey, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.